MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION PRIME; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION PRIME; MAIN BODY
Model Number TV-AB2380-E
Medical Device Problem Codes Complete Blockage (1094); Off-Label Use (1494)
Health Effect - Clinical Codes Failure of Implant (1924); Thrombosis/Thrombus (4440)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an ovation prime stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately seven (7) years post initial procedure the patient presented at the doctor's office in a wheelchair and was sent to the hospital to be admitted.It was reported that the patient had been lost to follow up and had stopped taking their medication (xaralto).The graft was found to have thrombosed and the clot looked chronic.The physician elected to perform an open thrombectomy followed by implant of an ovation ix 12x120 iliac limb in the right common iliac artery / external iliac artery (cia/eia), with right to left fem/fem bypass to resolve this event.The patient was discharged two (2) days later.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an ovation prime stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately seven (7) years post initial procedure the patient presented at the doctor's office in a wheelchair and was sent to the hospital to be admitted.It was reported that the patient had been lost to follow up and had stopped taking their medication (xaralto).The graft was found to have thrombosed and the clot looked chronic.The physician elected to perform an open thrombectomy followed by implant of an ovation ix 12x120 iliac limb in the right common iliac artery / external iliac artery (cia/eia), with right to left fem/fem bypass to resolve this event.The patient was discharged two (2) days later.Additional information: it was reported that the patient had been lost to follow up and stopped taking their blood thinner medication.Additionally, the index procedure was off label as there was no abdominal aortic aneurysm.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the graft thrombosis, thrombectomy, fem-fem bypass with additional endovascular procedure event are unconfirmed due to lack of comparative imaging.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.It was reported that the patient had been lost to follow up and stopped taking their blood thinner medication.The index procedure was off label as there was no abdominal aortic aneurysm.The final patient status was not reported as discharged home on postoperative day two.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.G3: date received by manufacturer has been updated.H6: investigation finding: remove code 3233.H6: investigation conclusion: remove code 11.

Brand Name
OVATION PRIME
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15324291
Report Number3008011247-2022-00103
Device Sequence Number5226831
Product Code MIH
UDI-Device IdentifierM701TVAB2380E1
UDI-Public+M701TVAB2380E1/$$3180428FS03131501
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Model NumberTV-AB2380-E
Device Catalogue NumberTV-AB2380-E
Device Lot NumberFS031315-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION PRIME FILL POLYMER, LOT # FF052215-01; OVATION PRIME ILIAC LIMB, LOT # FS021015-06; OVATION PRIME ILIAC LIMB, LOT # FS050714-14
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexUnknown